Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 303, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Aug 10, 2012, 5:26 PM EDT for 7 counties in Tennessee. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2012, 5:26 PM EDT (21:26 UTC)
- Expired
- Aug 10, 2012, 6:15 PM EDT
- In force
- 49 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Bradley County, TN, Hamilton County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Polk County, TN
The radar
The Northeast Alabama radar (KHTX), 107 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 5:43 PM EDT | TSTM WND DMG | Chattanooga, TN | A FEW TREES DOWN AND POWERLINES. |
| Aug 10, 5:53 PM EDT | TSTM WND DMG | Cleveland, TN | POWER LINES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1560 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 621 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
133 WUUS54 KMRX 102126 SVRMRX TNC011-065-107-115-121-123-139-102215- /O.NEW.KMRX.SV.W.0303.120810T2126Z-120810T2215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 526 PM EDT FRI AUG 10 2012 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BRADLEY COUNTY IN EAST TENNESSEE... HAMILTON COUNTY IN EAST TENNESSEE... MCMINN COUNTY IN EAST TENNESSEE... MARION COUNTY IN EAST TENNESSEE... MEIGS COUNTY IN EAST TENNESSEE... MONROE COUNTY IN EAST TENNESSEE... POLK COUNTY IN EAST TENNESSEE... * UNTIL 615 PM EDT/515 PM CDT/ * AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ATHENS TO LOOKOUT MOUNTAIN... AND MOVING EAST AT 25 MPH. * LOCATIONS IN THE WARNING INCLUDE... CHATTANOOGA...ATHENS...CLEVELAND...BENTON...HARRISON... CHARLESTON...ETOWAH...HILLSVIEW...NIOTA...RICEVILLE...HOPEWELL... OOLTEWAH...CALHOUN...MCDONALD...EAST BRAINERD...COLLEGEDALE... ENGLEWOOD...TASSO...WATERVILLE AND DENTVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3498 8554 3556 8470 3549 8412 3498 8488 TIME...MOT...LOC 2126Z 278DEG 21KT 3549 8466 3502 8534 $$
1 follow-up statement
802 WWUS54 KMRX 102148 SVSMRX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 548 PM EDT FRI AUG 10 2012 TNC115-102158- /O.CAN.KMRX.SV.W.0303.000000T0000Z-120810T2215Z/ MARION TN- 448 PM CDT FRI AUG 10 2012 ...THE SEVERE THUNDERSTORM WARNING FOR MARION COUNTY IS CANCELLED... THE STORM THAT PROMPTED THE WARNING HAS EXITED MARION COUNTY. LAT...LON 3498 8544 3553 8462 3549 8412 3498 8488 TIME...MOT...LOC 2148Z 280DEG 22KT 3546 8450 3499 8518 $$ TNC011-065-107-121-123-139-102215- /O.CON.KMRX.SV.W.0303.000000T0000Z-120810T2215Z/ BRADLEY TN-HAMILTON TN-MCMINN TN-MEIGS TN-MONROE TN-POLK TN- 548 PM EDT FRI AUG 10 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR POLK...MONROE...EXTREME SOUTHERN MEIGS...MCMINN...HAMILTON AND BRADLEY COUNTIES... AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NIOTA TO CHATTANOOGA...OR ALONG A LINE EXTENDING FROM ATHENS TO LAKEVIEW...MOVING EAST AT 25 MPH. LOCATIONS IN THE WARNING INCLUDE... CLEVELAND...BENTON...ETOWAH...MCDONALD...EAST BRAINERD... COLLEGEDALE...TASSO...ENGLEWOOD...WATERVILLE...DENTVILLE...MOUNT VERNON...FLINT SPRINGS AND TARIFFVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3498 8544 3553 8462 3549 8412 3498 8488 TIME...MOT...LOC 2148Z 280DEG 22KT 3546 8450 3499 8518 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:45 PM EDT, 2 hours 41 minutes earlier.
Area forecast discussion, Aug 10, 2:45 PM EDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 245 PM EDT FRI AUG 10 2012 .SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...CURRENT SURFACE ANALYSIS SHOWS A COLD FRONT GENERALLY ALONG THE CUMBERLAND PLATEAU/ MOUNTAIN RANGE...WITH A BROKEN LINE OF CONVECTION OCCURRING ALONG IT. MODELS INDICATE THAT THIS COLD FRONT WILL SLOWLY DRIFT THROUGH THE FORECAST AREA BEFORE MIDNIGHT...AS AN UNSEASONABLY STRONG UPPER- LEVEL TROUGH AMPLIFIES OVER THE OHIO AND TN RIVER VALLEYS. THE AXIS OF THIS UPPER-LEVEL TROUGH IS PROGGED TO STILL BE LINGERING OVER THE FORECAST AREA ON SATURDAY...BUT MODEL SOUNDINGS INDICATE A DRY AIR MASS BEHIND THE FRONT WITH A MID-LEVEL STABLE LAYER THAT SHOULD INHIBIT ANY CONVECTIVE DEVELOPMENT. THUS...WILL MENTION A DRY FORECAST FOR SATURDAY AND SUNDAY...WITH DEWPOINTS EXPECTED TO BE NOTICEABLY LOWER THIS WEEKEND...LEADING TO A HINT OF AUTUMN AND LOWER MINS AT NIGHT. AS FOR TEMPS...GFS AND NAM GUIDANCE NUMBERS ARE IN GOOD AGREEMENT THROUGH SUNDAY NIGHT...AND LOOK REASONABLE. .LONG TERM (MONDAY THROUGH FRIDAY)...SURFACE HIGH PRESSURE OVER THE REGION WILL PROVIDE FOR WARM AND DRY CONDITIONS ON MONDAY. A WEAK FRONT WILL MOVE IN MONDAY NIGHT INTO TUESDAY FOR A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. MODEL/RUN DIFFERENCE THROUGH THE REST OF THE EXTENDED HAVE KEPT CONFIDENCE LOW. CURRENT TRENDS SHOW A WEAK FRONT AND DIURNAL HEATING CREATING A SLIGHT CHANCE OF CONVECTION ON WEDNESDAY. BETWEEN SYSTEMS ON THURSDAY. THEN...ANOTHER WEAK SYSTEM MOVING IN AROUND THE FRIDAY TIME FRAME. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 66 85 61 88 63 / 30 10 0 0 0 KNOXVILLE AIRPORT, TN 64 83 60 86 62 / 30 10 0 0 0 OAK RIDGE, TN 64 84 60 87 62 / 30 10 0 0 0 TRI CITIES AIRPORT, TN 61 81 55 84 57 / 30 10 0 0 0 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DMG/MJB
Hazardous weather outlook, Aug 10, 10:25 AM EDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 1025 AM EDT FRI AUG 10 2012 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-111000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 1025 AM EDT (925 AM CDT) FRI AUG 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT... A COLD FRONT WILL MOVE THROUGH THE SOUTHERN APPALACHIAN REGION THIS AFTERNOON AND EARLY EVENING...TRIGGERING ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE THIS AFTERNOON AND EVENING...BRINGING THE POSSIBILITY OF DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Aug 10, 11:39 AM EDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1139 AM EDT FRI AUG 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG 4 N EMORY-MEADOW VIEW 36.83N 81.85W
08/09/2012 WASHINGTON VA DEPT OF HIGHWAYS
COUPLE OF TREES DOWN NORTH OF MEADOWVIEW.
&&
JWINTONLocal storm report, Aug 10, 11:40 AM EDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
1140 AM EDT FRI AUG 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM TSTM WND DMG WHITWELL 35.20N 85.52W
08/09/2012 MARION TN LAW ENFORCEMENT
FEW TREES DOWN IN WHITWELL.
0130 PM TSTM WND DMG 5 N RELIANCE 35.26N 84.57W
08/09/2012 POLK TN LAW ENFORCEMENT
COUPLE OF TREES DOWN NORTH OF RELIANCE.
0155 PM TSTM WND DMG ETOWAH 35.33N 84.53W
08/09/2012 MCMINN TN 911 CALL CENTER
COUPLE OF TREES DOWN AROUND ETOWAH.
0225 PM TSTM WND DMG 2 S WALLAND 35.70N 83.82W
08/09/2012 BLOUNT TN 911 CALL CENTER
COUPLE OF TREES DOWN SOUTH OF WALLAND.
0305 PM TSTM WND DMG KNOXVILLE 35.97N 83.95W
08/09/2012 KNOX TN 911 CALL CENTER
COUPLE OF TREES DOWN IN WEST KNOXVILLE.
0335 PM TSTM WND DMG KNOXVILLE 35.97N 83.95W
08/09/2012 KNOX TN 911 CALL CENTER
TREES DOWN ACROSS WESTERN KNOX COUNTY
0355 PM TSTM WND DMG SSW RUTLEDGE 36.27N 83.52W
08/09/2012 GRAINGER TN 911 CALL CENTER
ONE TREE DOWN ON HOWELL RIVER RD.
0405 PM TSTM WND DMG HARROGATE-SHAWANEE 36.58N 83.64W
08/09/2012 CLAIBORNE TN 911 CALL CENTER
A FEW TREES DOWN IN HARROGATE
0520 PM TSTM WND DMG SURGOINSVILLE 36.47N 82.86W
08/09/2012 HAWKINS TN 911 CALL CENTER
TREES DOWN.
0525 PM TSTM WND DMG 4 N EMORY-MEADOW VIEW 36.83N 81.85W
08/09/2012 WASHINGTON VA DEPT OF HIGHWAYS
COUPLE OF TREES DOWN NORTH OF MEADOWVIEW.
0530 PM TSTM WND DMG 5 SW GLADE SPRING 36.74N 81.84W
08/09/2012 WASHINGTON VA 911 CALL CENTER
ONE TREE DOWN ON CEDAR CREEK RD
0545 PM TSTM WND DMG GATE CITY 36.64N 82.58W
08/09/2012 SCOTT VA 911 CALL CENTER
TREES DOWN COUNTY WIDE
&&
JWINTONLocal storm report, Aug 10, 11:43 AM EDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
1143 AM EDT FRI AUG 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM TSTM WND DMG WHITWELL 35.20N 85.52W
08/09/2012 MARION TN LAW ENFORCEMENT
FEW TREES DOWN IN WHITWELL.
0130 PM TSTM WND DMG 5 N RELIANCE 35.26N 84.57W
08/09/2012 POLK TN LAW ENFORCEMENT
COUPLE OF TREES DOWN NORTH OF RELIANCE.
0155 PM TSTM WND DMG ETOWAH 35.33N 84.53W
08/09/2012 MCMINN TN 911 CALL CENTER
COUPLE OF TREES DOWN AROUND ETOWAH.
0225 PM TSTM WND DMG 2 S WALLAND 35.70N 83.82W
08/09/2012 BLOUNT TN 911 CALL CENTER
COUPLE OF TREES DOWN SOUTH OF WALLAND.
0305 PM TSTM WND DMG KNOXVILLE 35.97N 83.95W
08/09/2012 KNOX TN 911 CALL CENTER
COUPLE OF TREES DOWN IN WEST KNOXVILLE.
0335 PM TSTM WND DMG KNOXVILLE 35.97N 83.95W
08/09/2012 KNOX TN 911 CALL CENTER
TREES DOWN ACROSS WESTERN KNOX COUNTY
0355 PM TSTM WND DMG SSW RUTLEDGE 36.27N 83.52W
08/09/2012 GRAINGER TN 911 CALL CENTER
ONE TREE DOWN ON HOWELL RIVER RD.
0405 PM TSTM WND DMG HARROGATE-SHAWANEE 36.58N 83.64W
08/09/2012 CLAIBORNE TN 911 CALL CENTER
A FEW TREES DOWN IN HARROGATE
0520 PM TSTM WND DMG SURGOINSVILLE 36.47N 82.86W
08/09/2012 HAWKINS TN 911 CALL CENTER
TREES DOWN.
0525 PM TSTM WND DMG 4 N EMORY-MEADOW VIEW 36.83N 81.85W
08/09/2012 WASHINGTON VA DEPT OF HIGHWAYS
COUPLE OF TREES DOWN NORTH OF MEADOWVIEW.
0530 PM TSTM WND DMG 5 SW GLADE SPRING 36.74N 81.84W
08/09/2012 WASHINGTON VA 911 CALL CENTER
ONE TREE DOWN ON CEDAR CREEK RD
0545 PM TSTM WND DMG GATE CITY 36.64N 82.58W
08/09/2012 SCOTT VA 911 CALL CENTER
TREES DOWN COUNTY WIDE
&&
JWINTONSpecial weather statement, Aug 10, 4:04 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 404 PM EDT FRI AUG 10 2012 TNZ067-068-084>086-102045- LOUDON TN-MCMINN TN-MEIGS TN-NORTHWEST MONROE TN-ROANE TN- 404 PM EDT FRI AUG 10 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHERN MONROE... MEIGS...EXTREME NORTHERN MCMINN...LOUDON AND ROANE COUNTIES UNTIL 445 PM EDT... AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES EAST OF SPRING CITY...OR 12 MILES SOUTH OF ROCKWOOD...MOVING EAST AT 15 MPH. SMALL HAIL AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SWEETWATER... LOUDON...TEN MILE...MURRAY STORE...FAIRVIEW...PAINT ROCK AND PHILADELPHIA. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND! DON'T DROWN!
Special weather statement, Aug 10, 4:45 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 445 PM EDT FRI AUG 10 2012 TNZ098-102130- MARION TN- 345 PM CDT FRI AUG 10 2012 ...SIGNIFICANT WEATHER ADVISORY FOR MARION COUNTY UNTIL 430 PM CDT... AT 339 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF SOUTH PITTSBURG...OR 9 MILES WEST OF JASPER...MOVING EAST AT 20 MPH. SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...JASPER...SOUTH PITTSBURG...HALETOWN (GUILD) AND MARTIN SPRINGS. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND! DON'T DROWN!
Special weather statement, Aug 10, 5:00 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 400 PM CDT FRI AUG 10 2012 VAZ006-008-102130- RUSSELL VA-WASHINGTON VA- 500 PM EDT FRI AUG 10 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WASHINGTON AND RUSSELL COUNTIES UNTIL 530 PM EDT... AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LEBANON...MOVING EAST AT 30 MPH. SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HONAKER...ROSEDALE AND DYE. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND! DON'T DROWN!
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 4:09 PM EDT | Severe Thunderstorm Warning | MRX | Loudon, McMinn, Meigs, Monroe, Rhea, Roane | 51 min |
| Aug 10, 5:36 PM EDT | Areal Flood Advisory | MRX | Hamilton, Marion | 114 min |
| Aug 10, 5:54 PM EDT | Areal Flood Advisory | MRX | Bradley, McMinn | 111 min |
| Aug 10, 6:08 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, McMinn, Monroe, Polk | 67 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.